Alert archive / Kansas / High Wind Watches in 2012

High Wind Watch 5, NWS Goodland, KS

May 25, 2012Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this high wind watch at May 25, 2012, 3:26 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska. It took effect at May 26, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 25, 2012, 3:26 AM MDT (09:26 UTC)
In effect from
May 26, 2012, 12:00 PM MDT
Expired
May 26, 2012, 4:09 AM MDT
In force
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3295 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WWUS73 KGLD 250926
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
326 AM MDT FRI MAY 25 2012

...VERY STRONG WINDS EXPECTED SATURDAY AFTERNOON...

.A VERY STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE AREA
SATURDAY. THE STRONGEST WINDS WILL EXIST EITHER SIDE OF THE
COLORADO AND KANSAS STATE LINE. 

COZ090>092-KSZ013-027-041-251800-
/O.NEW.KGLD.HW.A.0005.120526T1800Z-120527T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...TRIBUNE
326 AM MDT FRI MAY 25 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* TIMING/DURATION...SOUTH WINDS COULD REACH WARNING CRITERIA
  DURING THE AFTERNOON HOURS BEFORE SLOWLY SUBSIDING SATURDAY
  NIGHT. 

* PEAK WINDS...65 MPH WIND GUSTS ARE POSSIBLE. 

* OTHER IMPACTS...BLOWING DUST IS POSSIBLE...ESPECIALLY IN AREAS
  THAT HAVE NOT RECEIVED ANY RAINFALL LATELY. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
3 follow-up statements
573 
WWUS73 KGLD 251757
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1157 AM MDT FRI MAY 25 2012

...VERY STRONG WINDS EXPECTED SATURDAY AFTERNOON...

.A VERY STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE AREA
SATURDAY. THE STRONGEST WINDS WILL EXIST EITHER SIDE OF THE
COLORADO STATE LINE.

KSZ001-NEZ079-260200-
/O.EXA.KGLD.HW.A.0005.120526T1800Z-120527T0100Z/
CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...BENKELMAN
1157 AM MDT FRI MAY 25 2012 /1257 PM CDT FRI MAY 25 2012/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* TIMING/DURATION...SOUTH WINDS COULD REACH WARNING CRITERIA 
  DURING THE AFTERNOON HOURS BEFORE SLOWLY SUBSIDING SATURDAY 
  NIGHT. 

* PEAK WINDS...65 MPH WIND GUSTS ARE POSSIBLE.

* OTHER IMPACTS...BLOWING DUST IS POSSIBLE...ESPECIALLY IN AREAS 
  THAT HAVE NOT RECEIVED ANY RAINFALL LATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ090>092-KSZ013-027-041-260200-
/O.CON.KGLD.HW.A.0005.120526T1800Z-120527T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...TRIBUNE
1157 AM MDT FRI MAY 25 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

* TIMING/DURATION...SOUTH WINDS COULD REACH WARNING CRITERIA 
  DURING THE AFTERNOON HOURS BEFORE SLOWLY SUBSIDING SATURDAY 
  NIGHT. 

* PEAK WINDS...65 MPH WIND GUSTS ARE POSSIBLE.

* OTHER IMPACTS...BLOWING DUST IS POSSIBLE...ESPECIALLY IN AREAS 
  THAT HAVE NOT RECEIVED ANY RAINFALL LATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
942 
WWUS73 KGLD 252136
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
336 PM MDT FRI MAY 25 2012


COZ090>092-KSZ001-013-027-041-NEZ079-261200-
/O.CON.KGLD.HW.A.0005.120526T1800Z-120527T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
336 PM MDT FRI MAY 25 2012 /436 PM CDT FRI MAY 25 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

* TIMING/DURATION...SOUTH WINDS COULD APPROACH WARNING CRITERIA
  DURING THE AFTERNOON HOURS BEFORE SLOWLY SUBSIDING SATURDAY
  NIGHT.

* PEAK WINDS...WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.

* OTHER IMPACTS...BLOWING DUST IS POSSIBLE...ESPECIALLY IN AREAS 
  THAT HAVE NOT RECEIVED ANY RAINFALL LATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
019 
WWUS73 KGLD 261009
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
409 AM MDT SAT MAY 26 2012

COZ090>092-KSZ001-013-027-041-NEZ079-261815-
/O.UPG.KGLD.HW.A.0005.120526T1800Z-120527T0100Z/
/O.NEW.KGLD.HW.W.0008.120526T1900Z-120527T0400Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
409 AM MDT SAT MAY 26 2012 /509 AM CDT SAT MAY 26 2012/

...HIGH WIND WARNING IN EFFECT FROM 1 PM MDT /2 PM CDT/ THIS
AFTERNOON TO 10 PM MDT /11 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM MDT /2 PM CDT/ THIS
AFTERNOON TO 10 PM MDT /11 PM CDT/ THIS EVENING. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING/DURATION...SOUTH WINDS WILL STRENGTHEN DURING THE EARLY
  AFTERNOON...WITH PEAK WIND SPEEDS BY LATE AFTERNOON. THE WINDS
  WILL DECLINE DURING THE EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 40 TO 45 MPH WITH WIND GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* OTHER IMPACTS...BLOWING DUST IS POSSIBLE...ESPECIALLY IN AREAS 
  THAT HAVE NOT RECEIVED ANY RAINFALL LATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ002-014-028-042-261815-
/O.NEW.KGLD.HW.W.0008.120526T1900Z-120527T0400Z/
RAWLINS-THOMAS-LOGAN-WICHITA-
INCLUDING THE CITIES OF...ATWOOD...COLBY...OAKLEY...LEOTI
509 AM CDT SAT MAY 26 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
CDT THIS EVENING. 

* TIMING/DURATION...SOUTH WINDS WILL STRENGTHEN DURING THE EARLY
  AFTERNOON...WITH PEAK WIND SPEEDS BY LATE AFTERNOON. THE WINDS
  WILL DECLINE DURING THE EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 40 TO 45 MPH WITH WIND GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* OTHER IMPACTS...BLOWING DUST IS POSSIBLE...ESPECIALLY IN AREAS 
  THAT HAVE NOT RECEIVED ANY RAINFALL LATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ003-004-015-016-029-NEZ080-081-261815-
/O.NEW.KGLD.WI.Y.0027.120526T1900Z-120527T0400Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...TRENTON...MCCOOK
509 AM CDT SAT MAY 26 2012

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
CDT THIS EVENING. 

* TIMING/DURATION...SOUTH WINDS WILL STRENGTHEN DURING THE EARLY
  AFTERNOON...WITH PEAK WIND SPEEDS BY LATE AFTERNOON. THE WINDS
  WILL DECLINE DURING THE EVENING.

* PEAK WINDS...GUSTS OF 45 TO 50 MPH ARE POSSIBLE.

* OTHER IMPACTS...BLOWING DUST IS POSSIBLE...ESPECIALLY IN AREAS 
  THAT HAVE NOT RECEIVED ANY RAINFALL LATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at May 25, 3:16 AM MDT, 10 minutes earlier.

Area forecast discussion, May 25, 3:16 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
316 AM MDT FRI MAY 25 2012

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 300 AM MDT FRI MAY 25 2012

SFC HIGH AND EAST/NORTHEAST WINDS CURRENTLY OVER THE AREA WILL BE
TOUGH TO DISPLACE TODAY WITH MUCH OF THE AREA STUCK IN LOW CLOUDS
AND CONTINUED NEAR NORMAL TEMPERATURES. EXCEPTION COULD BE ACROSS
THE FAR SOUTH AND SOUTHWEST PARTS OF THE AREA WHERE WARM FRONT
WILL START TO LIFT INTO THAT PART OF THE AREA. HIGH TEMPERATURES
DOWN THAT WAY IN THE MID TO UPPER 80S. MUCH OF THE AREA VOID OF
APPRECIABLE MOISTURE ABOVE 700MB. NORTH OF THE WARM FRONT THERE IS
SOME ELEVATED INSTABILITY BUT CIN IS RATHER HIGH AND LOW LEVEL
LAPSE RATES STABLE. SUPPOSE A FEW THUNDERSTORMS ARE POSSIBLE.

THUNDERSTORM CHANCES CONTINUE EARLY TONIGHT AHEAD OF LIFTING WARM
FRONT.

FOR SATURDAY STILL LOOKS LIKE HOT AND WINDY...JUST HOW HOT AND HOW
WINDY REMAINS IN QUESTION AS DISCREPANCIES REMAIN IN JUST HOW FAST
THE WARM FRONT LIFTS NORTH. NAM REMAINS THE SLOWEST WHILE GFS/SREF
REMAIN THE FASTEST. NUDGED WINDS UP A BIT AND BASED ON MY WIND
GRIDS AND COORDINATION WITH SURROUNDING OFFICES WILL ISSUE A HIGH
WIND WATCH FOR AREAS ALONG AND WEST OF THE CO/KS BORDER. THE
SYNOPTIC PATTERN IS SOMEWHAT SIMILAR TO THOSE ON OCTOBER 6 2011
AND IRONICALLY OCTOBER 6 2007. FOR THE 2011 EVENT GUSTS OF 53-57
KTS WERE REPORTED DURING THE AFTERNOON AT KGLD...KITR AND KAKO.
FOR THE 2007 EVENT GUSTS WERE 50 KTS AT KITR...LOW 40 KT GUSTS AT
KGLD AND KAKO. HIGH TEMPERATURES 90 TO 95 IN EASTERN
COLORADO...MID 90S TO AROUND 100 ELSEWHERE. HOTTEST TEMPERATURES
IN THE MCCOOK TO HILL CITY AREAS WHERE 100-103 EXPECTED. FOR NOW
WILL GO WITH 100 DEGREES.

STRONG TO SEVERE THUNDERSTORMS POSSIBLE SATURDAY AFTERNOON ACROSS
THE EASTERN 1/3 OF THE AREA AS UPPER DISTURBANCES MOVES INTO THE
AREA FROM THE SOUTHWEST.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 AM MDT FRI MAY 25 2012

SATURDAY NIGHT-SUNDAY NIGHT...ANY THUNDERSTORMS SATURDAY AFTERNOON
WILL LIFT OUT OF THE AREA EARLY SATURDAY NIGHT. COLD FRONT STARTS
TO ENTER THE AREA REACHING THE FAR EASTERN PARTS OF THE AREA
SUNDAY WHERE SEVERE THUNDERSTORMS AGAIN POSSIBLE. HIGH
TEMPERATURES WILL BE COOLER WITH 80S ACROSS MUCH OF THE AREA...LOW
90S FROM NORTON TO HILL CITY INTO TRIBUNE.

MONDAY...DRY WITH LOW TO MID 80S.

TUESDAY...UPPER DISTURBANCE MOVES INTO THE AREA BRINGING A CHANCE
OF THUNDERSTORMS TO THE AREA THROUGH TUESDAY NIGHT. HIGHS IN THE 80S.

WEDNESDAY...POTENTIALLY STRONG DISTURBANCE EMBEDDED IN NORTHWEST
FLOW ALOFT TO MOVE INTO THE AREA BRINGING ANOTHER CHANCE OF
THUNDERSTORMS. HIGHS AGAIN IN THE 80S.

THURSDAY...SHOULD BE DRY BEHIND WEDNESDAYS SYSTEM. HIGHS IN THE
LOW 70S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 300 AM MDT FRI MAY 25 2012

VFR EXPECTED AT BOTH TERMINALS TIL LATE MORNING THROUGH THE REST
OF THE TAF PERIOD WITH MVFR CIGS EXPECTED...DECREASING TO
IFR/VLIFR AFTER 06Z OR SO WITH FOG ALSO POSSIBLE.

&&

.FIRE WEATHER...
ISSUED AT 300 AM MDT FRI MAY 25 2012

CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE SATURDAY
AFTERNOON. WIND GUSTS OF 60 MPH AND RH VALUES NEAR 10 PERCENT WILL
CREATE A FAVORABLE ENVIRONMENT FOR EXPLOSIVE FIRE GROWTH. AM
STRUGGLING NOT TO ISSUE A FIRE WEATHER WATCH AT THIS TIME DESPITE
RECENT RAINFALL. AM VERY CONCERNED THAT ANY RAIN THAT FELL
RECENTLY WILL QUICKLY DRY OUT (SOIL CONDITIONS) LEADING TO A
HEIGHTENED THREAT FOR CRITICAL FIRE WEATHER CONDITIONS.

&&

.CLIMATE...
ISSUED AT 245 AM MDT THU MAY 24 2012

RECORD AND NEAR RECORD HIGH TEMPERATURES EXPECTED SATURDAY.

GOODLAND.....97 IN 2006
HILL CITY....99 IN 1912
MCCOOK.......98 IN 1967
BURLINGTON...95 IN 1942
YUMA.........96
TRIBUNE......101
COLBY........98

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
     FOR KSZ013-027-041.

CO...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
     FOR COZ090>092.

NE...NONE.

&&

SHORT TERM...007
LONG TERM...007
AVIATION...007
FIRE WEATHER...007
CLIMATE...007
Hazardous weather outlook, May 24, 10:29 AM MDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1029 AM MDT THU MAY 24 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251615-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1029 AM MDT THU MAY 24 2012 /1129 AM CDT THU MAY 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
THROUGH THE NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND STRONG WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE AREA
THROUGH THE BEGINNING OF NEXT WEEK. A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE DURING THE PERIOD...MAINLY DURING THE WEEKEND.

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
ARE EXPECTED SATURDAY AFTERNOON GENERALLY ALONG AND WEST OF THE
COLORADO AND KANSAS STATE LINE. THE STRONG WINDS COMBINED WITH
VERY DRY AIR WILL BRING THE POTENTIAL FOR EXTREME FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM MDT (7 PM CDT).

Nearby

High Wind Watches in Kansas, 2012High Wind Watches in Colorado, 2012High Wind Watches in Nebraska, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.